Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 20, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Oct 23, 2021, 4:29 AM CDT for Kenedy County, Texas. It took effect at Oct 23, 2021, 5:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2021, 4:29 AM CDT (09:29 UTC)
- In effect from
- Oct 23, 2021, 5:00 PM CDT
- Expired
- Oct 24, 2021, 3:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.0
The text
As transmitted.
074 WHUS44 KBRO 230929 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 429 AM CDT Sat Oct 23 2021 TXZ256-257-351-231800- /O.EXP.KBRO.CF.Y.0007.000000T0000Z-211023T0900Z/ /O.NEW.KBRO.CF.S.0020.211023T2200Z-211024T0800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 429 AM CDT Sat Oct 23 2021 ...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...From this afternoon through late tonight. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...Isolated minor coastal flooding will be most likely around high tide, which will occur at 8:55 PM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
1 follow-up statement
929 WHUS44 KBRO 232041 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 341 PM CDT Sat Oct 23 2021 TXZ256-257-351-240800- /O.CON.KBRO.CF.S.0020.211023T2200Z-211024T0800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 341 PM CDT Sat Oct 23 2021 ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT UNTIL 3 AM CDT SUNDAY... * WHAT...Isolated minor coastal flooding expected. * WHERE...Coastal Kenedy, Coastal Cameron and Coastal Willacy Counties. * WHEN...Until 3 AM CDT Sunday. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. * ADDITIONAL DETAILS...Isolated minor coastal flooding will be most likely around high tide, which will occur at 8:55 PM tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Oct 23, 3:08 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 23, 3:08 AM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
308 AM CDT Sat Oct 23 2021
.SHORT TERM (Now through Sunday): Scattered to numerous showers and
thunderstorms, some strong, affected much of Deep South Texas and
the Rio Grande Valley on Friday due to the presence of a disturbance
in the middle layers of the atmosphere. This 500 mb perturbation
will shift more east today into the western Gulf of Mexico, but will
remain close enough to generate isolated to low-end scattered
showers and thunderstorms over the eastern and central portions of
the BRO CWFA today. For tonight and Sunday, the mid-level feature
will move more into the central Gulf of Mexico, which will focus the
convection over the lower Texas Gulf of Mexico waters. Above normal
temperatures today, tempered by the risk of showers/thunderstorms,
will become well above normal for Sunday as the inland threat of
convection ends with an associated decrease in cloud cover.
.LONG TERM (Sunday Night through Friday): Quasi-zonal flow at
middle and upper levels will be in place Sunday evening and
Monday, supporting largely rain-free conditions across the area.
Zonal flow finally breaks on Tuesday as a strong midlevel longwave
trough traverses the Rockies region. This trough may draw in
whatever is left of Tropical Cyclone Rick in the eastern Pacific
as it gets pulled northward over the Sierra Madre Occidental of
Mexico. Both the GFS and ECMWF indicate at least some degree of
increasing rain chances on Tuesday and Tuesday evening as these
features converge over our area and a low pressure system develops
over the Central Plains.
As the surface low establishes itself over the Red River region
and moves eastward, it will pull a cold front across our area
Wednesday afternoon or evening. This will act mainly as a “dry
front” immediately following frontal passage, with dew points
plummeting 20-30 degrees across the Rio Grande Valley. Cooler air
will be fairly slow to arrive behind the front as the 500mb trough
closes off into a very large midlevel low, and becomes cut off
before slowly drifting eastward Thursday into Friday. Temperatures
finally fall to near or slightly below normal on Thursday and
especially on Friday as a result of drier and cooler air slowly
being ushered into the area behind Wednesday’s front.
&&
.MARINE (Now through Sunday): Buoy 42020 reported southeast winds
around 14 knots gusting to around 16 knots with seas slightly over
2.5 feet with a period of 7 seconds at 150 CDT/650 UTC. A modest
pressure gradient along the Lower Texas Coast will produce generally
moderate winds and seas during the period. Small Craft Exercise
Caution and Small Craft Advisory are not likely to be needed.
Sunday night through Wednesday: Light to moderate onshore winds
and slightly elevated seas will prevail across the coastal waters
through the early part of next week. As low pressure develops over
the Central Plains on Tuesday and Wednesday, winds will veer to
the south and increase as a result of a strengthening pressure
gradient. Winds will likely reach SCEC levels and Small Craft
Advisories cannot be ruled out at this time. Post-frontal SCEC
winds will also be a possibility on Wednesday afternoon. Showers
and thunderstorms will be possible on Tuesday and Wednesday as a
cold front approaches and eventually moves through the waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 88 74 89 75 / 30 10 10 0
BROWNSVILLE 89 76 91 76 / 30 10 10 10
HARLINGEN 89 72 92 73 / 30 10 10 0
MCALLEN 91 73 94 74 / 20 0 10 0
RIO GRANDE CITY 94 72 97 73 / 10 0 0 0
SOUTH PADRE ISLAND 83 79 84 80 / 30 10 10 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 4 AM CDT early this morning for
TXZ256-257-351.
GM...None.
&&
This product is also available on the web at:
https://weather.gov/rgv
Short Term/Aviation...66-Tomaselli
Long Term/Radar...55-AdamsHazardous weather outlook, Oct 23, 3:24 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 324 AM CDT Sat Oct 23 2021 TXZ248>257-351-353-241100- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 324 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. Isolated minor coastal flooding may occur at the beaches of South Padre Island and at Boca Chica Beach this evening and into the pre-dawn hours of Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday An elevated risk of rip currents is possible at the local beaches Sunday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-241100- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 324 AM CDT Sat Oct 23 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small Craft Advisories are possible along the Lower Texas Coast Tuesday night through Wednesday night due to the approach and passage of a cold front. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 7:05 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 40 min |
| Oct 22, 7:46 PM CDT | Special Weather Statement | BRO | Jim Hogg, Zapata | 44 min |
| Oct 22, 8:28 PM CDT | Special Weather Statement | BRO | Zapata | 47 min |
| Oct 22, 8:36 PM CDT | Special Weather Statement | BRO | Jim Hogg | 39 min |
| Oct 23, 10:32 AM CDT | Special Marine Warning | BRO | 28 min | |
| Oct 23, 11:51 AM CDT | Special Marine Warning | BRO | 39 min |
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.